Texas, 2006

Hail in Texas, March 30, 2006

March 30, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 8:11 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 30, 8:11 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CST THU MAR 30 2006

.DISCUSSION...
STILL WATCHING AND WAITING AS SEVERE THUNDERSTORMS CONTINUE ACROSS
N TX/S OK ALONG THE MIDDLE RED RIVER VALLEY. DRYLINE AND FRONTAL
MERGER ACROSS NW TX AND CENTRAL OK HAS JUST ABOUT COME AS FAR EAST
AS IS EXPECTED TONIGHT. FURTHER MORE...AS SUPERCELLS DISTANCE
THEMSELVES FROM THE DRYLINE...THEY SHOW SIGNS OF WEAKENING THE
FURTHER EAST THEY MOVE...INTO A MORE STABLE AIRMASS AT LEAST AT
THE SURFACE.

WHAT WORRIES ME OVERNIGHT IS THE LOW LEVEL JET WILL ACT TO SUSTAIN
THESE STORMS THROUGHOUT THE NIGHT...WITH THE STORMS BECOMING MORE
ELEVATED AS THEY MOVE EAST. WE HAVE STILL YET TO SEE THE RIGHT
REAR QUADRANT OF THE UPPER JET STREAK MOVE INTO THE REGION... THIS
SHOULD TAKE PLACE AFTER MIDNIGHT. THIS FEATURE WILL HELP TO
FURTHER ENHANCE UPWARD MOTION CLOSER TO THE I-30 CORRIDOR OF NE
TX/SE OK/SW AR WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. AS
THE SURFACE AND BOUNDARY LAYER STABILIZES LATER TONIGHT...THE
INCREASED TORNADO THREAT SHOULD DIMINISH.

PLAN ON MAKING NO CHANGES TO THE FCST TNGT...UPDATED EARLIER TO
REMOVE THE LAKE WIND ADVISORY HEADLINE FOR OUR NORTHWEST HALF.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  82  62  82 /  20  20  20  30
MLU  62  82  61  82 /  20  30  20  30
DEQ  62  80  59  78 /  60  20  30  30
TXK  63  80  62  80 /  40  20  30  30
ELD  63  80  60  81 /  30  30  30  30
TYR  63  83  64  81 /  30  20  20  20
GGG  63  82  63  82 /  30  20  20  20
LFK  62  83  65  84 /  10  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/01
Hazardous weather outlook, Mar 30, 12:00 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 30 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF ORGANIZED SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS...FOR MCCURTAIN COUNTY IN
SOUTHEAST OKLAHOMA.  FARTHER SOUTH AND EAST...A SLIGHT RISK OF
ORGANIZED SEVERE WEATHER EXISTS MAINLY NORTH OF A LINE...FROM
CLARKSVILLE TEXAS THROUGH TEXARKANA TO ROSSTON ARKANSAS.  FARTHER
SOUTH...ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTHWEST
LOUISIANA...THE SEVERE THREAT IS EXPECTED REMAIN MORE ISOLATED...AS
THE BEST DYNAMICS WILL REMAIN FARTHER NORTH.

A VIGOROUS STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS INTO
MIDWEST THIS AFTERNOON AND TONIGHT.  A TRAILING FRONTAL
BOUNDARY...WILL APPROACH THE REGION THIS AFTERNOON AND
EVENING...BEFORE STALLING OUT...JUST NORTHWEST OF THE
REGION...ACROSS SOUTH CENTRAL OKLAHOMA INTO EXTREME NORTHWEST
ARKANSAS. AN AREA OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF
THIS BOUNDARY WILL PRIMARILY AFFECT AREAS ACROSS SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND AREAS OF NORTHEAST
TEXAS...GENERALLY ALONG AND TO THE NORTHWEST OF INTERSTATE 30.  DUE
TO THE EXTREME INSTABILITY...SEVERE THUNDERSTORMS COULD OCCUR WITH
LARGE HAIL AND DAMAGING WINDS...THE PRIMARY THREAT.
HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE LATER THIS
AFTERNOON AND TONIGHT...DUE TO THE STRONG WIND SHEAR IN PLACE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FRONTAL BOUNDARY ACROSS SOUTH CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS FRIDAY MORNING...IS AGAIN EXPECTED TO START MOVING
SOUTHEAST...AND MOVE INTO THE AREA FRIDAY EVENING...BEFORE STALLING
OUT ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST
ARKANSAS FRIDAY NIGHT.  SCATTERED THUNDERSTORMS COULD OCCUR NEAR
THIS FRONTAL BOUNDARY. SOME OF THE THUNDERSTORMS COULD REACH SEVERE
LIMITS...MAINLY ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND
ADJACENT AREAS OF NORTHEAST TEXAS.

ANOTHER STORM SYSTEM WILL BE APPROACHING THE FOUR STATE REGION LATE
SUNDAY AND SUNDAY NIGHT...FOLLOWED BY THE NEXT SIGNIFICANT SYSTEM
THURSDAY AND THURSDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS FOR MAINLY SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...AND PARTS OF NORTHEAST TEXAS.

22

The radar

The Shreveport radar (KSHV), 190 km away, was scanning. The volume nearest the first event began at 05:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Red River

When
March 30, 11:45 PM CST
Where
Red River County, Detroit
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -95.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494674.